[Sexual dysfunctions induced by antidepressants and antipsychotics]

Details

Serval ID
serval:BIB_A0273AA36C15
Type
Article: article from journal or magazin.
Publication sub-type
Review (review): journal as complete as possible of one specific subject, written based on exhaustive analyses from published work.
Collection
Publications
Institution
Title
[Sexual dysfunctions induced by antidepressants and antipsychotics]
Journal
Rev Med Suisse
Author(s)
Martin-Du Pan Rémy, Baumann Pierre
ISSN
1660-9379 (Print)
ISSN-L
1660-9379
Publication state
Published
Issued date
2008
Volume
4
Number
150
Pages
758-62
Language
french
Notes
Martin-Du, P R
Baumann, P
Switzerland
Rev Med Suisse. 2008 Mar 26;4(150):758-62.
Abstract
Depressive and schizophrenic patients frequently suffer from sexual dysfunctions. Antidepressants and antipsychotics can aggravate them leading to discontinuation of the treatment. The strategy to decrease these dysfunctions is the following: 1) reducing the dose of medication; 2) changing antidepressant: replace SSRI by moclobemid, trazodone, bupropion, mirtazpine, which do not delay ejaculation; switching to another antipsychotic: quietiapine, olanzapine, aripripazol, which do not increase serum prolactin; 3) taking a drug holiday for two or three days and 4) adding another drug such as sildenafil if impotence, or a dopaminergic agonist (aripripazol, a partial agonist) or cabergoline, in case of hyperprolactinaemia.
Keywords
Antidepressive Agents/*adverse effects, Antipsychotic Agents/*adverse effects, Female, Humans, Male, Sexual Dysfunction, Physiological/*chemically induced/*therapy
Pubmed
Create date
12/01/2021 16:17
Last modification date
20/01/2021 6:26
Usage data